Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 19, 2017, 1:13 PM CDT for Ness County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 1:13 PM CDT (18:13 UTC)
- Expired
- May 19, 2017, 2:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
County Ness County, KS
The radar
The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted.
521
WWUS83 KDDC 191813
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
113 PM CDT FRI MAY 19 2017
KSZ045-046-064-065-191915-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
113 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NESS...NORTHEASTERN
HODGEMAN...NORTHWESTERN PAWNEE AND WESTERN RUSH COUNTIES UNTIL 215 PM
CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Gray, or 13 miles southeast of Ness City, moving
northeast at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ness City, Bazine, McCracken, Alexander and Nekoma.
LAT...LON 3817 9973 3825 9993 3863 9987 3865 9948
3831 9939
TIME...MOT...LOC 1813Z 208DEG 27KT 3829 9979
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 19, 12:36 PM CDT, 37 minutes earlier.
Area forecast discussion, May 19, 12:36 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1236 PM CDT Fri May 19 2017 ...Updated Aviation Discussion... .UPDATE... Issued at 535 AM CDT Fri May 19 2017 Boundary layer reaching saturation this morning, encouraged by last night's rainfall. Visibility wavering between 1/4-1/2 mile here at the office. Updated to include areas of fog this morning. Also, knocked down temperatures another few degrees across the board today, and that still may be too warm. With clouds, numerous showers, and persistent north winds, temperatures will move little in the 50s today. Increased pops and QPF for rain showers and embedded thunder expected this afternoon. && .SHORT TERM...(Today and tonight) Issued at 326 AM CDT Fri May 19 2017 The current weather pattern depicts an upper level low spinning over the Central Rockies today then sliding into the Central Plains tonight. A shortwave is progged to move around its periphery and into the Southern Plains this afternoon enhancing lift across portions of the Southern and Central Plains. Towards the surface, an area of low pressure will be located southeast of the area through tonight brining northerly winds to the forecast area. Ample moisture will be found in the lower levels of the atmosphere. This in combination low level lift will lead to a thick deck of stratus clouds through tonight. The only exception to this will be along the KS/OK border where some clearing will be possible towards sunrise tomorrow. In addition to the cloudy skies, scattered rain showers or drizzle will be possible throughout the day and into this evening. Precipitation chances should then decrease from west to east tonight. Thunderstorms will be possible across central and south central Kansas this afternoon with a few strong to severe storms possible across south central Kansas. As for temperatures, highs today look to range from the upper 50s across west central Kansas to around 70 degrees across south central Kansas. Lows tonight are forecasted to range from around 40 degrees across west central Kansas to upper 40s across south central Kansas. .LONG TERM...(Saturday through Thursday) Issued at 326 AM CDT Fri May 19 2017 Cloudiness decreases across western Kansas Saturday with mostly clear skies anticipated Saturday night into Sunday. Another round of showers or thunderstorms will be possible Sunday night through Monday as another upper level disturbance slides through the area. Otherwise expect an increase in cloudiness. The remainder of the long term period looks dry as an upper level ridge builds across the western United States with high pressure being the dominate feature across the Plains at the surface. Another day of highs in the 60s is in store for Saturday, then rebounding into the 70s Sunday and Monday. Upper 60s to lower 70s are expected Tuesday and Wednesday with 80s possible towards the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1232 PM CDT Fri May 19 2017 Low clouds, some patchy fog along, with areas of drizzle and even a few thunderstorms can be expected through the remainder of the day as a northeast wind continues at 15 to 20 knots gradually shift to the north by 00z Saturday. These gusty north winds will then fall back into the 10 to 15 knot range overnight as a surface ridge axis begins to build into western Kansas. After 00z Saturday precipitation will erode from the west during the overnight period as the upper level trough crosses western Kansas and the surface ridge axis begins to build into western Kansas. IFR/LIFR ceilings will also slowly give way into the MVFR category early tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 45 66 44 / 70 50 10 0 GCK 57 43 64 43 / 70 50 10 0 EHA 53 42 65 45 / 60 40 0 0 LBL 59 44 67 45 / 50 30 0 0 HYS 57 43 60 42 / 80 70 20 0 P28 66 48 67 47 / 80 50 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Turner SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Burgert
Hazardous weather outlook, May 19, 3:34 AM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 334 AM CDT Fri May 19 2017 KSZ030-031-043>046-061>066-074>081-084>090-200845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 334 AM CDT Fri May 19 2017 /234 AM MDT Fri May 19 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will be possible this afternoon into tonight, mainly across central and south central Kansas. In addition, a few strong to marginally severe storms will be possible across south central Kansas this evening. Day 1 Hazards ------------- * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Flooding: Elevated risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible Sunday night through Monday. These storms do not look to be severe at this time. Days 2-7 Hazards ---------------- * Saturday No hazards. * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday No hazards. * Wednesday No hazards. * Thursday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, May 19, 10:55 AM CDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Dodge City KS 1055 AM CDT FRI MAY 19 2017 KSZ089-090-191645- Barber KS-Comanche KS- 1055 AM CDT FRI MAY 19 2017 ...SPECIAL WEATHER STATEMENT... At 1054 AM CDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Freedom, or 15 miles west of Alva, moving north at 40 mph. Half inch hail will be possible with this storm. Locations impacted include... Medicine Lodge, Coldwater, Hardtner, Lake City, Wilmore, Deerhead, Aetna, Buttermilk and Lake Coldwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also possible with this storm. && LAT...LON 3737 9933 3734 9858 3700 9856 3700 9939 TIME...MOT...LOC 1554Z 178DEG 37KT 3688 9893 TATRO
Special weather statement, May 19, 12:44 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Dodge City KS 1244 PM CDT FRI MAY 19 2017 KSZ064-078-191815- Hodgeman KS-Ford KS- 1244 PM CDT FRI MAY 19 2017 ...SPECIAL WEATHER STATEMENT... At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm very near Dodge City, moving north at 40 mph. Half inch hail will be possible with this storm. Locations impacted include... Dodge City, Jetmore, Fort Dodge, Willroads Garden, Rolling Hill Estates, Boot Hill Casino, Dodge City Regional Airport, Hodgeman State Lake, Ford State Lake, Jetmore City Lake and Hain State Lake. LAT...LON 3760 9999 3760 10020 3810 10000 3807 9974 TIME...MOT...LOC 1743Z 199DEG 47KT 3777 10001 TATRO
Special weather statement, May 19, 12:46 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Dodge City KS 1246 PM CDT FRI MAY 19 2017 KSZ077-078-087-191815- Gray KS-Meade KS-Ford KS- 1246 PM CDT FRI MAY 19 2017 ...SPECIAL WEATHER STATEMENT... At 1246 PM CDT, Doppler radar was tracking a strong thunderstorm near Meade, moving north at 35 mph. Half inch hail will be possible with this storm. Locations impacted include... Meade, Fowler and Missler. LAT...LON 3716 10030 3726 10048 3756 10032 3755 10007 TIME...MOT...LOC 1746Z 199DEG 31KT 3732 10035 TATRO
Special weather statement, May 19, 12:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1247 PM CDT FRI MAY 19 2017
KSZ077-086-087-191815-
Seward KS-Gray KS-Meade KS-
1247 PM CDT FRI MAY 19 2017
...SPECIAL WEATHER STATEMENT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Plains, moving northeast at 35 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Plains and The Hobart Elevator.
LAT...LON 3731 10073 3739 10068 3739 10065 3743 10065
3760 10054 3752 10032 3722 10054
TIME...MOT...LOC 1747Z 211DEG 32KT 3734 10059
TATROSpecial weather statement, May 19, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
113 PM CDT FRI MAY 19 2017
KSZ045-046-064-065-191915-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
113 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NESS...NORTHEASTERN
HODGEMAN...NORTHWESTERN PAWNEE AND WESTERN RUSH COUNTIES UNTIL 215 PM
CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Gray, or 13 miles southeast of Ness City, moving
northeast at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ness City, Bazine, McCracken, Alexander and Nekoma.
LAT...LON 3817 9973 3825 9993 3863 9987 3865 9948
3831 9939
TIME...MOT...LOC 1813Z 208DEG 27KT 3829 9979The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 49 min |
| May 19, 4:22 AM CDT | Special Weather Statement | DDC | Trego | 23 min |
| May 19, 4:54 AM CDT | Special Weather Statement | DDC | Trego | 36 min |
| May 19, 5:31 AM CDT | Special Weather Statement | DDC | Ellis | 44 min |
| May 19, 10:55 AM CDT | Special Weather Statement | DDC | Barber, Comanche | 50 min |
| May 19, 12:15 PM CDT | Areal Flood Warning | DDC | Pawnee | 12 hr |
| May 19, 12:44 PM CDT | Special Weather Statement | DDC | Hodgeman | 31 min |
| May 19, 12:46 PM CDT | Special Weather Statement | DDC | Meade | 29 min |
| May 19, 12:47 PM CDT | Special Weather Statement | DDC | Meade | 28 min |
| May 19, 1:16 PM CDT | Special Weather Statement | DDC | Ford, Gray | 59 min |
| May 19, 1:59 PM CDT | Special Weather Statement | DDC | Ford, Hodgeman | 61 min |
| May 19, 3:55 PM CDT | Tornado Warning | DDC | Barber, Pratt | 35 min |
| May 19, 4:05 PM CDT | Tornado Warning | DDC | Pratt | 40 min |
| May 19, 4:28 PM CDT | Tornado Warning | DDC | Barber, Pratt | 16 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.